Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Wellbutrin XL & Lexapro

Anyone taking these two drugs together?  I'm going to ask my doc about this, was hoping to take the Lexapro at night since it's so sedating and the Wellbutrin in the morning to be productive and actually not feel like a loser at work.

Just curious...how this might work
6 Responses
446049 tn?1538871187
Wellbutrin (bupropion) and Lexapro can be taken together. There is no negative interaction. Strangely, the addition of Wellbutrin to Lexapro is said to reverse some of the latter's tendency to interfere with erection, libido, and orgasm in males (and Lexapro is BAD in this respect). The normal dose of Wellbutrin after titrating up from 150mg is 300mg, preferably in the XL (released gradually over time) form, and the Lexapro is normally one 10mg tab QD. I have seen these two meds prescribed together this way for others.
Avatar universal
Thank you for your educated response.  Yes, the Wellbutrin I'm on is XL 150 mg once a day. The Lexapro is 5-10 mg depends on how much I can tolerate.  What does QD mean?
quarter a day??
Avatar universal
thank you so much for the info..my concern was for  e,d.
Avatar universal
Hi...my doc wants me to start lexapro along with wellbuturin...nervous about starting this...increased wellbuturin two weeks ago and have to start lexapro like today...was told to take it at lunch...300mg. of wellbuturin for two weeks and don't really feel better...klonopin to calm...I don't know...Just want my life back!
Avatar universal
I struggle with abnormal depression that cycles every few yeaes, Seasonal affective disorder,and some symptoms of mania maybe once a month or so-but have not been diagnosed as bipolar. I am currently on 20mg of Lexapro, 450mg of Welbutrin XL both in the morningband am transitioning up to 45mg of Buspar a day (15mg 3x a day, currently at 7.5mg at night)... I struggled a lot and had unbearable side effects with Paxil, trazadone and a few other meds. I have been transitioned up to this amount of meds over the last 6mo or so (started with 5mg lexapro, after getting up to 20mg and still struggling Welbutrin was eventually added, originally at 100mg 2x a day, not in the extended release) after being on 300mg XL for a month and seeing results, but still not back to feeling "normal"/or like myself I went up to 450mg, after a week on this dosr I asked my doc if she thought I would benefit from an antianxiety, and kind of pushed to be put on one because I knew my issues fed into one another. I have also been going to CBT therapy, a mindfulness group for 12 wks and am now in a coping skills building class during all of this... Sorry for the long explanation of everything. For me this combo works really well at stabilizing my moods so that I can learn the skills I need to eventually be able to (hopefully) wean off in a year or two or at least be on less. I worked super closely with my Dr, kept records of any side effects I was experiencing as well as the benefits. Side effects I have had: more sweaty hands and feet intermittently throughout the day, night sweats (not every night), I bruise more easily, and I get dehydrated easily (basically my mucus  membrane, mouth, nose, eyes, and my V can be drier than normal) the biggest issue of dryness for me us actually my mouth because it results in bad breath.) I also notice I have more memory blips than normal- forget where I out things, lose my train of thought while speaking or can't think of the word I want- it isn't unbearable but at least noticeable to me. However, these negative side effects are worth the benefits for me. I am more positive, am able to force myself/ motivate myself to do things now, I am less anxious, I am sleeping better, my relationships have improved, and my normal cystic acne that is triggered by stress and I have been really struggling with for over a year has started healing, and fading now that I am less stressed. These meds are not a cure-all, take time to work and you have to find the right balance for your brain chemistry. With all meds you will probably experience some side effects, but as long as they aren't "deal breakers" and the benefits outway the side effects to you it will be worth it. The way I see it is you don't have much to lose by trying something new, horrible side effects become apparent relatively quickly and at least for me if I experiences them for 3-7days with no relief I would call my doctor and we would rethink my regimen. I was lucky enough to afford going once every two weeks to once a month for med check-ins. Anyway, I sat do your research, talk to your doctor about your concerns, if you deem it possibly worth it try it. I did not have any major weight gain on lexapro, although I did watch my intake of unhealthy food and calories until I adjusted. Now that I am on my current combination I have actually lost weight and feel better about my body than I ever have. I know this was really long, but I hope it is beneficial to someone in someway
1 Comments
Thank you so much for your info it helped me alot!
Avatar universal
Oh and my libido has not changed, in fact it has probably improves since my relationship is in a better place, and my depression has lessened. For me I had a much decreased libido before treatment.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.